MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401761
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the balloon was properly deflated, but during removal, it was found that the balloon was cracked.The procedure was successfully completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11 one 5f pacel (flow direct) pacing catheter and one 1.25cc limited volume syringe were received for analysis.The balloon was noted to be torn and rolled up from the distal end of the balloon.No other visual anomalies were noted.The limited volume syringe was removed from the device, the plunger was retracted to the 1.25cc line then the returned syringe was reattached to the stopcock before testing.The entire catheter submersed in a water bath at 37º celsius for two minutes.The syringe plunger was then depressed; the balloon did not inflate.The syringe was then removed and pulled back and reattached to the catheter again, the catheter was then submersed in water.The syringe plunger was then depressed a second time and the balloon did not inflate.Microscopic inspection confirmed a tear at the distal end of the balloon.The balloon adhesive appeared intact.The results of the investigation confirmed a tear at the distal end of the balloon.The balloon was unable to inflate due to a leak at the tear location.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the inflation issue and tear remains unknown.

Brand Name
PACEL FLOW DIRECTED PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22014605
Report Number2182269-2025-00024
Device Sequence Number12735766
Product Code LDF
UDI-Device Identifier05414734021906
UDI-Public(01)05414734021906(10)10420387(17)251231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number401761
Device Catalogue Number401761
Device Lot Number10420387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown